Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 8, NWS El Paso, TX

April 11, 20078 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 11, 2007, 7:11 AM MDT for 8 counties in New Mexico. It took effect at Apr 11, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2007, 7:11 AM MDT (13:11 UTC)
In effect from
Apr 11, 2007, 12:00 PM MDT
Expired
Apr 11, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2347 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 111311
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
711 AM MDT WED APR 11 2007

...RED FLAG WARNING TODAY FROM NOON TO 8 PM MDT THIS EVENING...

.AMPLE HEATING UNDER CLEAR SKIES WILL ALLOW BREEZY WESTERLY
DOWNSLOPE SURFACE WINDS OF 20 TO 25 MPH TO MIX DOWN TO THE
SURFACE THIS AFTERNOON WHICH WILL IN TURN CAUSE MORE DRYING
PERMITTING HUMIDITY LEVELS TO DROP TO 15% OR LOWER. FIRE DANGER
REMAINS HIGH.

NMZ110>112-112115-
/O.NEW.KEPZ.FW.W.0008.070411T1800Z-070412T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
711 AM MDT WED APR 11 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING. 

.ALTHOUGH NO MAJOR SYSTEM WILL AFFECT THE AREA TODAY...MINOR
DISTURBANCES IN THE WINDS ALOFT WILL MOVE OVER SOUTHERN NEW MEXICO
TODAY ALLOWING STRONGER WESTERLY WINDS ALOFT TO MIX DOWN TO THE
SURFACE DURING THE AFTERNOON CAUSING MORE DRYING IN THE WARNED
AREA WHICH REMAINS IN A HIGH FIRE DANGER. WEST WINDS OF 20 TO 25
MPH ALONG WITH HUMIDITIES OF 15% OR LESS ARE EXPECTED IN THE
AFTERNOON INTO THE EARLY EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

20 NOVLAN
1 follow-up statement
000 
WWUS84 KEPZ 111332
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
732 AM MDT WED APR 11 2007

...RED FLAG WARNING TODAY FROM NOON TO 8 PM MDT THIS EVENING...

.AMPLE HEATING UNDER CLEAR SKIES WILL ALLOW BREEZY WESTERLY
DOWNSLOPE SURFACE WINDS OF 20 TO 25 MPH TO MIX DOWN TO THE
SURFACE THIS AFTERNOON WHICH WILL IN TURN CAUSE MORE DRYING
PERMITTING HUMIDITY LEVELS TO DROP TO 15% OR LOWER. FIRE DANGER
REMAINS HIGH.

NMZ111-112-112145-
/O.NEW.KEPZ.FW.A.0004.070412T1800Z-070413T0200Z/
/O.CON.KEPZ.FW.W.0008.070411T1800Z-070412T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
732 AM MDT WED APR 11 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN
EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. 

.ALTHOUGH NO MAJOR SYSTEM WILL AFFECT THE AREA TODAY...MINOR
DISTURBANCES IN THE WINDS ALOFT WILL MOVE OVER SOUTHERN NEW
MEXICO TODAY ALLOWING STRONGER WESTERLY WINDS ALOFT TO MIX DOWN
TO THE SURFACE DURING THE AFTERNOON CAUSING MORE DRYING IN THE
WARNED AREA WHICH REMAINS IN A HIGH FIRE DANGER. WEST WINDS OF
20 TO 25 MPH ALONG WITH HUMIDITIES OF 15% OR LESS ARE EXPECTED IN
THE AFTERNOON INTO THE EARLY EVENING HOURS.

A STRONG SYSTEM FROM THE PACIFIC NORTHWEST WILL START TO MOVE INTO
NEW MEXICO ON THURSDAY WITH WESTERLY WINDS BY AFTERNOON INCREASING
TO 30 TO 40 MPH WITH SOME GUSTS TO 50 MPH OR MORE. HUMIDITY
LEVELS WILL REMAIN BELOW 15%. FIRE DANGER WILL CONTINUE AT THE
HIGH LEVEL.


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ110-112145-
/O.CON.KEPZ.FW.W.0008.070411T1800Z-070412T0200Z/
SOUTHWEST MOUNTAINS-
732 AM MDT WED APR 11 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

.FIRE WEATHER WATCH FOR THE SOUTHWEST AND SOUTH LOWLANDS THURSDAY
AFTERNOON.

FOR WEDNESDAY...WEST WINDS BECOMING BY AFTERNOON 20 TO 25 MPH WITH HUMIDITIES
OF 15% OR LESS. FIRE DANGER REAMINS HIGH

FOR THURSDAY FOR THE LOWLANDS BELOW 7000 FEET...WEST TO SOUTHWEST
WINDS BY AFTERNOON OF 30 TO 40 MPH WITH GUSTS TO 50 MPH AND
HUMIDITIES LESS THAN 15%. FIRE DANGER REMAINS HIGH.


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

20 NOVLAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:00 AM MDT, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 11, 3:00 AM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
300 AM MDT WED APR 11 2007

.SYNOPSIS...
UPPER LEVEL DISTURBANCES AND LOW PRESSURE WILL BRING PERIODS OF
STRONG GUSTY WINDS AND BLOWING SAND AND DUST TO SOUTHERN NEW
MEXICO AND WESTERN TEXAS THROUGH THE FORECAST PERIOD.

&&

.DISCUSSION...
LATEST MODEL OUTPUT STILL INDICATES PATTERN FAVORABLE FOR PERIODS
OF HIGH WINDS INTO NEXT WEEK AS STRONG UPPER TROUGHS MOVES ACROSS
THE SOUTHWESTERN UNITED STATES. ZONAL FLOW WILL EXIST TODAY WITH
ONLY WEAK EMBEDDED WAVES ALOFT BUT AIR MASS WILL BE WARM AND DRY
WITH MIXING HEIGHTS TO 600 MB. THUS WINDS WILL STILL BE BREEZY THIS
AFTERNOON. HOWEVER STRONG UPPER LOW EXPECTED TO MOVE INTO WESTERN
ARIZONA THURSDAY AFTERNOON AND CONTINUE ACROSS NEW MEXICO FRIDAY
MORNING. ATTENDANT DYNAMICS WILL INDUCE RATHER STRONG SURFACE LEE
CYCLONE FORMATION OVER TEXAS PANHANDLE REGION THURSDAY NIGHT WITH
SURFACE TO MID LEVEL GRADIENTS INCREASING. STRONGEST DYNAMIC LIFT
VIA PVA WILL OCCUR OVERNIGHT AND EARLY FRIDAY MORNING AND THUS
WILL NOT CONCUR ANYWHERE NEAR PEAK HEATING AND MIXING. DESPITE
THIS MIXING HEIGHTS WILL BE NEAR 570 MB THURSDAY AFTERNOON
SUGGESTING WIND ADVISORY MAY BE NEEDED TOMORROW AFTERNOON AND
POSSIBLY THURSDAY NIGHT AND FRIDAY. COOLING ALOFT ASSOCIATED WITH
LOW WILL ALSO MAKE AIR MASS WEAKLY UNSTABLE WITH SLIGHT THREAT OF
RAIN OVER MOUNTAIN AREAS. FINALLY...COLD FRONTAL PASSAGE EARLY
FRIDAY SHOULD LOWER TEMPS BELOW NORMAL FRIDAY AND SATURDAY.

SHORT WAVE RIDGE WILL MOVE ACROSS AREA SATURDAY WITH LIGHTER WINDS
AND DRY WEATHER. HOWEVER LATEST GFS FORECASTS DEEPENING/AMPLIFYING
UPPER LOW/TROUGH MOVING THROUGH GREAT BASIN INTO NORTHERN ARIZONA
SUNDAY BEFORE PUSHING INTO NEW MEXICO MONDAY. AS SYSTEM APPROACHES
ANOTHER LEE CYCLONE WILL DEVELOP TO THE NORTHEAST WITH INCREASING
GRADIENTS INDUCING ANOTHER PERIOD OF HIGH WINDS EARLY NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS THROUGH THURSDAY MORNING. A FEW AREAS OF MVFR
VISIBILITIES IN BLOWING SAND AND DUST THURSDAY AFTERNOON. MODERATE
OR GREATER TURBULENCE OVER MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 81  57  82  57  72 /   0   0   0   0   0
SIERRA BLANCA TX        76  50  77  53  71 /   0   0   0   0   0
LAS CRUCES              80  50  81  53  72 /   0   0   0   0  10
ALAMOGORDO              79  49  80  51  70 /   0   0   0   0  10
CLOUDCROFT              56  33  57  31  48 /   0   0   0  10  20
TRUTH OR CONSEQUENCES   79  48  79  47  71 /   0   0  10  10  10
SILVER CITY             71  44  71  39  62 /   0   0  10  20  20
DEMING                  80  48  81  50  72 /   0   0   0   0  10
LORDSBURG               78  47  79  46  71 /   0   0   0  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH
Hazardous weather outlook, Apr 11, 4:05 AM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
405 AM MDT WED APR 11 2007

NMZ022>025-030>032-TXZ055-056-121330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
405 AM MDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEST WINDS WILL GUST
TO NEAR 35 MPH THIS AFTERNOON WITH ISOLATED AREAS OF BLOWING DUST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY THURSDAY AFTERNOON THROUGH FRIDAY WITH WEST TO NORTHWEST WINDS
GUSTING UP TO 50 MPH. SCATTERED AREAS OF BLOWING SAND AND DUST
WITH VISIBILITIES FALLING UNDER A MILE IN A FEW LOCATIONS.

POSSIBLY WINDY AGAIN WITH AREAS OF BLOWING DUST ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:32 AM MDTFire Weather WatchEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more24 hr
Apr 11, 3:39 PM MDTWind AdvisoryEPZ32 hr

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.